Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Jun 16, 2021, 6:54 PM EDT. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2021, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 16, 2021, 8:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Key West, FL
The radar
The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:55 PM EDT | MARINE TSTM WIND 41 | 5 Ene East End Of Seven, FL | A WIND GUST OF 36 KTS, OR 41 MPH, WAS RECORDED BY A PERSONAL WEATHER STATION ON WAHOO DRIVE IN MARATHON AT 655 PM EDT. |
| Jun 16, 6:56 PM EDT | MARINE TSTM WIND 42 | 5 Ene East End Of Seven, FL | A SOUTHWEST WIND GUST OF 36 KTS, OR 42 MPH, WAS RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL AIRPORT ASOS AT 656 PM EDT. |
| Jun 16, 7:10 PM EDT | MARINE TSTM WIND 44 | 1 Ene Windley Key, FL | A SOUTH WIND GUST OF 38 KTS, OR 44 MPH, WAS RECORDED BY A PERSONAL WEATHER STATION ON VALENCIA DRIVE ON PLANTATION KEY AT 710 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
222
WWUS82 KKEY 162254
SPSKEY
Special Weather Statement
National Weather Service Key West FL
654 PM EDT Wed Jun 16 2021
FLZ076-077-170000-
Monroe Upper Keys FL-Monroe Middle Keys FL-
654 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR MIDDLE AND UPPER KEYS IN MONROE
COUNTY UNTIL 800 PM EDT...
At 652 PM EDT, National Weather Service Meteorologists detected
strong thunderstorms along a line extending from near the Seven Mile
Bridge to the Islamorada Humps in the Straits of Florida. Movement
was northeast at 40 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations affected include...
Marathon, East End Of Long Key Viaduct, East End Of Channel 5
Bridge, West End Of Channel 5 Bridge, Jewfish Creek Bridge,
Long Key Viaduct, Key Largo, Channel 5 Bridge, West End Of Long Key
Viaduct and Plantation.
This includes US 1 between mile markers 50 and 112.
LAT...LON 2532 8025 2527 8026 2513 8034 2493 8056
2479 8078 2478 8086 2472 8096 2471 8118
2487 8077 2493 8071 2494 8066 2508 8050
2518 8048 2524 8050 2523 8047 2526 8043
2523 8038 2529 8039 2528 8033
TIME...MOT...LOC 2252Z 218DEG 33KT 2476 8113 2479 8038
$$
KasperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:30 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Key West FL 230 PM EDT Wed Jun 16 2021 .DISCUSSION... Skies are mostly cloudy across the Florida Keys island chain. Scattered showers and thunderstorms were plentiful late this morning and afternoon, especially in the vicinity of Key West. For a while, it was appearing that a period of excessive rainfall was even possible in Key West due to training storms. In fact, radar- derived precipitation totals were between 3 and 4 inches in the vicinity of the Eastern Dry Rocks. Luckily, a boundary helped to push the activity west of the island, squelching any possible flooding concerns. Despite the earlier aforementioned activity, most island communities are currently dry. However, there are likely a number of residual boundaries in place across the CWA, especially in the Bayside and Gulfside coastal waters. These boundaries will likely interact with other boundaries that will push southwestward from the Florida Mainland this evening as well as proliferating convection in the vicinity of Cuba. For these reasons, it seems appropriate to retain chances for both rain and thunder through the overnight period. Thereafter, much drier air appears to push through the island chain from the southeast. In tandem, a ridge of high pressure will build over the North Atlantic, with the ridge axis extending over the Florida Mainland. This will result in below normal rain chances, freshening winds, and near-nil thunder chances through at least the beginning part of next week. Temperatures and dew points will remain near or above normal for this extended period, with high temperatures near 90 (possibly eclipsing in the lower 90s), low temperatures near 80, and dewpoints in the mid-70s. Summer has arrived in the Keys. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. Periods of unsettled weather are expected to continue overnight under gentle breezes. A ridge of high pressure will build into the Florida Keys by tomorrow morning. Breezes will freshen, becoming moderate to occasionally fresh tomorrow afternoon through at least Monday. Small Craft Exercise Caution Headlines may need to be inserted for a period Friday night or Saturday for at least portions of the coastal waters. Dry air will push into the marine zones through this period, resulting in near- or below- normal rain chances and near-zero chances for thunder. && .AVIATION... Passing showers and thunderstorms are possible at either the Key West or Marathon terminals through the evening hours, decreasing in coverage overnight. The showers and storms will be moving generally to the north (from the south) near 10 knots. This may result in periods of MVFR or IFR conditions lasting around 15 minutes. Because of the uncertainty in the timing and location of the showers and storms, the probability is represented by vicinity showers through 03Z at both terminals. Amendments to the terminal forecasts may be necessary if conditions warrant. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BT Aviation/Nowcasts....Devanas Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 16, 3:59 AM EDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 359 AM EDT Wed Jun 16 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170800- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 359 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will increase to scattered thunderstorms this afternoon and tonight. The primary thunderstorm hazards include dangerous cloud to surface lightning strikes and possibly a few wind gusts to near 40 mph, especially this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are possible Thursday and again starting next Tuesday. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 16, 5:50 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
550 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.89W
06/16/2021 M41 MPH GMZ044 FL C-MAN STATION
A SOUTH-SOUTHWEST WIND GUST OF 36 KTS, OR 41 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 530 PM EDT. THE
1-MINUTE WIND SPEED RECORDED WAS 25 KTS, OR 29 MPH.
&&
ROSSLocal storm report, Jun 16, 6:00 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
600 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
06/16/2021 M45 MPH GMZ033 FL MESONET
A SOUTH-SOUTHWEST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 556 PM EDT.
&&
ROSSLocal storm report, Jun 16, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
617 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
06/16/2021 M60.00 MPH GMZ044 FL C-MAN STATION
A SOUTH-SOUTHWEST WIND GUST OF 52 KTS, OR 60 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 536 PM EDT.
0601 PM MARINE TSTM WIND 5 WSW BOCA CHICA CHANNE 24.55N 81.79W
06/16/2021 M46.00 MPH LOWER KEYS IN MONR FL OFFICIAL NWS OBS
A SOUTH-SOUTHWEST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE FLORIDA KEYS NWS RSOIS AT 601 PM EDT.
&&
ROSSLocal storm report, Jun 16, 6:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
635 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM MARINE TSTM WIND 4 SW BOCA CHICA 24.55N 81.75W
06/16/2021 M44 MPH GMZ044 FL ASOS
A SOUT-SOUTHWEST WIND GUST OF 38 KTS, OR 44 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
600 PM EDT.
&&
ROSSSpecial weather statement, Jun 16, 6:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
654 PM EDT Wed Jun 16 2021
FLZ076-077-170000-
Monroe Upper Keys FL-Monroe Middle Keys FL-
654 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR MIDDLE AND UPPER KEYS IN MONROE
COUNTY UNTIL 800 PM EDT...
At 652 PM EDT, National Weather Service Meteorologists detected
strong thunderstorms along a line extending from near the Seven Mile
Bridge to the Islamorada Humps in the Straits of Florida. Movement
was northeast at 40 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations affected include...
Marathon, East End Of Long Key Viaduct, East End Of Channel 5
Bridge, West End Of Channel 5 Bridge, Jewfish Creek Bridge,
Long Key Viaduct, Key Largo, Channel 5 Bridge, West End Of Long Key
Viaduct and Plantation.
This includes US 1 between mile markers 50 and 112.
LAT...LON 2532 8025 2527 8026 2513 8034 2493 8056
2479 8078 2478 8086 2472 8096 2471 8118
2487 8077 2493 8071 2494 8066 2508 8050
2518 8048 2524 8050 2523 8047 2526 8043
2523 8038 2529 8039 2528 8033
TIME...MOT...LOC 2252Z 218DEG 33KT 2476 8113 2479 8038
KasperThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:01 PM EDT | Special Marine Warning | KEY | 29 min | |
| Jun 15, 8:45 PM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 16, 8:57 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 16, 12:03 PM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 16, 4:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 16, 4:32 PM EDT | Special Marine Warning | KEY | 43 min | |
| Jun 16, 4:55 PM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 16, 5:11 PM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 16, 5:34 PM EDT | Special Marine Warning | KEY | 41 min | |
| Jun 16, 6:09 PM EDT | Special Marine Warning | KEY | 51 min | |
| Jun 16, 6:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Jun 16, 7:08 PM EDT | Special Marine Warning | KEY | 67 min | |
| Jun 16, 7:59 PM EDT | Special Weather Statement | KEY | Miami-Dade | 61 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.